I have 1 month down on 20 mg Claravis 2x day. The first couple of weeks things were a little strange with the most noticeable symptom being the terribly dry lips...SHEESH! I had no idea they would be so bad, they didn't so much hurt, but it was so annoying. I literally had to apply chapstick every 10 minutes and still have to to this day. My derm recommended the Dr. Dan's Cortibalm and the Aquaphor which both work relatively well. I say the thicker the chapstik the better. I apply constantly.
Few aches and pains in my joints and muscles, nothing serious, just some things I hadn't felt before. Pretty much non-existent after the first couple of weeks.
Eyes - I have been having changes in my eyesight or so I thought....it could be Claravis or it could be allergies. I went to the eye dr. who upped my vision script and diagnosed me with an asigmatism. He also did a wetness test on my eyes and they were very dry. He said that could be the cause of a lot of my symptoms and recommended artificial tears. I have not had any issues wearing my new contacts or had any issues since I went to the eye dr. So I'm almost convinced it was dry eyes from allergies.
Have been experiencing less bowel movements then usual which is beginning to alarm me. I spoke with my Dr. about this and the dangers of getting Crohn's and IBS and she said that we would watch it. She went on to explain that she wasn't totally convinced that accutane/claravis caused this. She explained that it can result from antibiotic use as well and most people who are on accutane are on antibiotics before. I purchased some probiotics to potentially try to counteract this, but have not been taking them regularly.
The one posotive after the first month is that my skin is no longer oily:) I have not experienced anything I would define as an initial breakout. I haven't really been experiencing excessive dryness anywhere either. I have been using regular lotion with a few drops of jojoba oil in it and haven't had any flaking or dryness at all.
I still have the blackheads on my nose and in random places on my face. At one point a few weeks ago I thought they were getting darker and was hoping they would just wipe off/fall out like other posts suggested, but that hasn't been the case. They are just there..... The cystic acne hasn't subsided by any means either. It's actually more annoying then before. I have consistently (for the past year or so) had two to three cystic spots on my face at any given time. That is still true today, however I would define them as worse as they do not pop and they do not go away. I was horrifed to find a new one pop up today, it hurts and there is nothing I can do about it so I will have to live with it in the painful stage for at least a week.
They only noticeable change is the acne on my back, I haven't had any new ones in the last couple of weeks and I think it's almost clear.(I can't see it).
My Dr. said that sometimes it takes 2 months to see the actual clearing??? I am praying that is the case. If this doesn't work I may seriously lose it. My acne is so painful and embarrassing! She bumped me up to 30mg 2x/day this month and thinks that this will be my final dosage for the rest of my 5 month course because I am so small.
I may also note that I have drank while on this medication, but I skip one dose before and one dose after having the alcoholic beverages. I usually have 2-3 beers 1x per week. I haven't had any noticeable problems. However, I don't take a liver function test until right before my next appt.
I have also laid out in the sun for a couple hours at a time and used SPF 8 tanning lotion and have not gotten a sunburn. We will see what 30mg does with sun exposure as I am going to FL for vaca this weekend.
See you next month